Jump to content

Why Does Our Monthy Period Take So Much Out Of Us Physicaly?


yikespanic
 Share

Recommended Posts

Have had a very bad week. Went to visit a friend last Thursday and felt horrible and had to leave early. Then started my period Sat, early again. Been starting 3-4 days early for a few months? I have felt much worse than I usually do, fatigue wise. Extreamly fatiqued! Almost can't function. Finnally worked up nerve and called Bev, Dr. Grubb's nurse. She said it was probably my period and that i should be feeling alittle better my mid next week and if not to call her back. Why does my period make me so fatiqued? Do you all have this happen to? Is there anything I can do to help this. Can you do anything in the days before period to help curtail fatique?

Kim

Link to comment
Share on other sites

Kim,

Yes I think it happens to most of us. During these times your body is just wiped out, and it might be due to lower blood volume and/or iron deficiency. Not to mention hormone changes.

I have improved greatly due to fewer periods (once every 2-3 months, scheduled by keeping my bc patch on without having the "week off" until I'm ready) and also taking "slow fe" iron supplement. Drink lots of fluids and take care of yourself. I know it's frustrating.

-Rachel

Link to comment
Share on other sites

Many folks, and I, am TOTALLY incapcitated on the days of flooding menses and sometimese before and after for DAYS.

Hence my going to see a surgeon this week to discuss endometrial ablation. My ANS doc said it sounded like a 'lovely idea' in lieu of messing with hormone supplementation, to boost my wacky natural hormones and much better than a hysterectomy.

But this is such a common complaint for most all with periods. At least that I have gotten to know.

I know I will still have my normal hormonal shifting, but it would be nice to lesson the heavy bleeding tho no guarantee, to see if that helps on the TOTAL disabling, bedridden days from bleeding.

Cie la vie!

Link to comment
Share on other sites

I too get really bad when my monthly little friend come for a visit.

I also get bad pains in the back of my legs during this time and can barely stand. It gets really bad almost like a charlie horse but doesn't go away for about 2-3 days. It doesn't happen on every period, just the ones that are heavy.

Link to comment
Share on other sites

I was bedridden each month when mine came for about 11 days. During the worst of it, I needed soemone to help me get to the bathroom and back because I'd often faint trying to walk those 12 steps!

I recently stopped my period through taking extra birth control during the days I'd usually have it and it's helped immensley. I've only had 2 bad days this month, and all my other days have been as good for me as it gets...I'm by no means cured, still mostly housebound, but not being in bed was my goal and I succeeded.

I know there are many others who've stopped or limited their periods as well. You might want to do a search on this since there have been some good threads on the subject.

Cheers,

Lauren

Link to comment
Share on other sites

Hi, I get very dizzy and lightheaded in addition to fatigue. I'm goin to ask my OB/GYN if I can skip a few periods a year.

Jacquie

Link to comment
Share on other sites

I feel terrible at least a week before my period and the first 2-3 days of it. I can't tolerate the birth control pills either, so I'm just sort of stuck. The things i do to try to help are:

Extra fluids

Extra rest

Eating light frequent meals (to deal with nausea)

No stressful events scheduled during that time

B-complex vitamins daily

Gentle walking all month on a treadmill (as i can tolerate it)

The exercise helps lessen the severity of the PMS and the flow a bit.

I know that once I started Florinef, my periods got worse. A high salt diet designed for water retention is not a woman's best friend. Hang in there and know that you are definitely not alone!

Kristen

Link to comment
Share on other sites

I know how you feel. I would not only be so wiped out but I would get migrane headaces. My gyn started me with every 3 months I would stop the bc pill to have one, to now every 6 months. I told her how awful I would feel and be in bed all week so I now only have it twice a year. Actually this week will be the first one that I will have from 6 months so don't know what will happen she said maybe nothing because of taking the pill so many months in a row that would be nice. Hopefully this helps with you just ask your dr. tell them how awful it is and hopefully they will be sypathetic with you. good luck

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...